Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2011, 3:08 PM EDT for Washington County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 2, 2011, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS82 KFFC 021908 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SAT JUL 2 2011 GAZ061-073-074-084-021945- 308 PM EDT SAT JUL 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON... WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NEAR LINTON AND DEEPSTEP...MOVING WEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARTHEN...DEEPSTEP...LINTON...HEBRON...DEVEREUX...BEULAH AND UNDERWOOD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3288 8316 3325 8324 3325 8282 3301 8276 TIME...MOT...LOC 1907Z 083DEG 13KT 3315 8292 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:50 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 2, 1:50 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 PM EDT SAT JUL 2 2011 .UPDATE... MADE SOME MINOR TWEAKS TO HOURLY TEMP GRIDS JUST TO UPDATE BASED ON OBSERVATIONS...OTHERWISE FORECAST LOOKS GOOD. HI-RES MODELS STILL SHOWING CONVECTION DEVELOPING AROUND 19-20Z...MOST MODELS DEVELOPING IT INITIALLY IN THE MOUNTAINS AND SPREADING SOUTH. CURRENT POP/WX GRIDS COVER THIS WELL BUT WILL MONITOR IN CASE AN UPDATE IS NEEDED LATER IN THE DAY. TDP && .PREV DISCUSSION... /ISSUED 737 AM EDT SAT JUL 2 2011/ SHORT TERM /TODAY THROUGH MONDAY/... /ISSUED AT 305 AM EDT SAT JUL 2 2011/ LARGE-SCALE PATTERN HAS CHANGED ONLY SLIGHTLY IN THE PAST 48 HOURS...WITH FULL WAVE SYSTEM ENTRENCHED OVER THE EASTERN HALF OF THE COUNTRY. THE RESULTING NORTHERLY FLOW DOWN THE EAST COAST SENT WEAK UPPER-LEVEL IMPULSES INTO GEORGIA AROUND MAX HEATING TIME THE PAST FEW DAYS WHICH HELPED FUEL AFTERNOON CONVECTION. UPPER PATTERN...HOWEVER...IS CHANGING AS AXIS OF 500 MB RIDGE FLATTENS/ROTATES MORE ZONALLY ACROSS THE SOUTH AND ATLANTIC TROF LIFTS. THIS HAS BEEN PROGGED WELL FOR PAST SEVERAL RUNS AND ALL MODELS ARE CONSISTENT WITH THIS CHANGE. THIS OSTENSIBLY REMOVES UPPER-LEVEL FORCING FROM THE PICTURE...ALTHOUGH I CANNOT RULE OUT ONE LAST SHOT OF ENERGY MAKING IT INTO THE STATE TODAY BEFORE THE RIDGE FLATTENS ACROSS GEORGIA ON SUNDAY. WATER VAPOR IMAGERY SUGGESTS A WEAK WAVE SLIDING DOWN THE MID-APPALACHIANS THIS MORNING...BUT IT IS NOT AS EVIDENT AS IMPULSES THE PAST FEW DAYS. DESPITE THE CHANGES ALOFT...SURFACE FEATURES WILL CHANGE ONLY SLIGHTLY...WHICH SPELLS A CONTINUATION OF DIURNAL CONVECTION. A WEAK SFC TROF AND MOISTURE GRADIENT PERSISTS ACROSS NORTH-CENTRAL GEORGIA THIS MORNING AND WILL CONTINUE TO BE A FOCUS ZONE FOR ACTIVITY THROUGH MID-WEEK /SEE BELOW/. THE MODELS APPEAR TO OFFSET THE REDUCTION OF UPPER-LEVEL FORCING WITH ENHANCED SFC CONVERGENCE ALONG THIS BOUNDARY...SO WILL KEEP AFTERNOON 20-40 POPS IN THE PICTURE FOR THE NEXT SEVERAL DAYS USING MET GUIDANCE AS THE BASIS. THE ABSENCE OF FORECAST MID-LEVEL WARMING ASSOCIATED WITH THE SHIFTING 500 MB RIDGE IS A BIT CURIOUS BUT...IF IT VERIFIES...SUPPORTS THE CONTINUATION OF AFTERNOON CONVECTIVE ACTIVITY. IF WARMING IS STRONGER THAN FORECAST...CAPPING MAY BE AN ISSUE TODAY AND MORE LIKELY SUNDAY. NMM WRF AND OTHER SHORT-RANGE MODELS...ON THE OTHER HAND...ALL POINT TO LATE AFTERNOON CONVECTION TODAY ALONG AN AXIS FROM CSG TO THE NE CORNER OF GA...SO WILL SET ASIDE MY CONCERN FOR MID-LEVEL WARMING TODAY. NEED TO WATCH THIS FOR SUNDAY...THOUGH. MOS TEMPERATURES HAVE BEEN DOING WELL RECENTLY...ALTHOUGH A TAD WARM FOR MAX TEMPS...SO WILL STICK PRETTY CLOSE TO THEM. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 305 AM EDT SAT JUL 2 2011/ THE SURFACE BOUNDARY WILL BE THE KEY FORCING FEATURE THROUGH THE WEEK. THE STRONG SHORT-WAVE CUTTING ACROSS THE UPPER MIDWEST THIS MORNING WILL EVENTUALLY WEAKEN AND DIG SOUTHEASTWARD TO REINFORCE THE SURFACE BOUNDARY ALONG THE APPALACHIANS EARLY IN THE WEEK. AS MENTIONED ABOVE...THE UPPER-LEVEL FORCING WILL BE WEAKEST SUNDAY...BUT ALL MODELS ERODE THE EASTERN LOBE OF THE RIDGE WHICH WILL GIVE WAY TO STRONGER NORTHEASTERLY FLOW AND A RETURN OF FORCING ALOFT STARTING MONDAY. THIS PATTERN HOLDS FOR THE WEEK WHICH BODES QUITE WELL FOR CONTINUED DIURNAL CONVECTION THROUGH FRIDAY. TEMPERATURES WILL REMAIN NEAR NORMAL WITH NO ADJUSTMENTS TO GUIDANCE NEEDED. 27 AVIATION... 18Z UPDATE... WEAK BOUNDARY ACROSS CENTRAL GA IS HARD TO FIND BUT SHOULD STILL FAVOR MORE THUNDERSTORMS SOUTH OF CSG TO MCN WITH ONLY ISOLATED NORTH. HAVE SHOWN ONLY CB OR VCTS FOR NOW AND WILL WATCH TO SEE HOW CONVECTION DEVELOPS. SCT CUMULUS THIS AFTERNOON 4 TO 5THSD FT BECOMING MOSTLY CLEAR AFTER 00Z. VISIBILITY LOCALLY 5SM IN HAZE 09Z TO 13Z. WINDS 5KT OR LESS THIS AFTERNOON GENERALLY E TO SE. WINDS NEAR CALM OVERNIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON WIND DIRECTION. MEDIUM TO HIGH ON TSTM LOCATIONS. HIGH ON VFR CONDITIONS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 96 70 95 69 / 20 20 40 30 ATLANTA 94 74 93 73 / 30 20 40 30 BLAIRSVILLE 88 66 89 67 / 20 20 30 20 CARTERSVILLE 96 67 96 69 / 20 10 30 30 COLUMBUS 95 73 94 72 / 40 30 40 30 GAINESVILLE 94 72 93 71 / 20 20 30 30 MACON 96 70 95 68 / 20 30 40 20 ROME 95 67 95 69 / 10 10 20 30 PEACHTREE CITY 95 68 93 68 / 30 30 40 30 VIDALIA 95 70 94 70 / 5 5 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 2:14 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 AM EDT SAT JUL 2 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 214 AM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WEAK SURFACE TROUGH STALLED ACROSS PARTS OF NORTH AND CENTRAL GEORGIA TO PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. .DISCUSSION... A WEAK SURFACE TROUGH OF LOW PRESSURE MEANDERING ACROSS PARTS OF NORTH AND CENTRAL GEORGIA WILL SERVE AS A FOCUS FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. MODEST INSTABILITIES AND WEAK WIND SHEAR PROFILES SHOULD HELP HOLD MOST THUNDERSTORM DEVELOPMENT BELOW SEVERE LIMITS. HOWEVER... AN ISOLATED PULSE SEVERE STORM CANNOT BE RULED OUT AS AN UPPER LEVEL DISTURBANCE IS EXPECTED TO TRAVERSE THE STATE DURING MAX HEATING. OTHERWISE... THE THUNDERSTORM THREAT WILL GREATLY DIMINISH BEFORE MIDNIGHT WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 2, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SAT JUL 2 2011 GAZ061-073-074-084-021945- 308 PM EDT SAT JUL 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON... WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NEAR LINTON AND DEEPSTEP...MOVING WEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARTHEN...DEEPSTEP...LINTON...HEBRON...DEVEREUX...BEULAH AND UNDERWOOD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3288 8316 3325 8324 3325 8282 3301 8276 TIME...MOT...LOC 1907Z 083DEG 13KT 3315 8292
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:09 PM EDT | Special Weather Statement | FFC | White | 36 min |
| Jul 1, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | White | 30 min |
| Jul 2, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 36 min |
| Jul 2, 4:09 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Jul 2, 4:59 PM EDT | Special Weather Statement | FFC | Hancock | 31 min |
| Jul 2, 6:14 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Jul 2, 6:16 PM EDT | Special Weather Statement | FFC | Butts | 29 min |
| Jul 2, 6:36 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Jul 2, 6:45 PM EDT | Special Weather Statement | FFC | Lamar | 30 min |
| Jul 2, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Spalding | 22 min |
| Jul 2, 7:02 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Jul 2, 7:09 PM EDT | Special Weather Statement | FFC | Upson | 36 min |
| Jul 2, 7:12 PM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
| Jul 2, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 29 min |
| Jul 2, 7:29 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jul 2, 7:32 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 28 min |
| Jul 2, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 23 min |
| Jul 2, 7:50 PM EDT | Special Weather Statement | FFC | Oglethorpe | 25 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.